Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 28, NWS Hastings, NE

June 3, 2008Buffalo County, Nebraska

NWS Hastings, NE issued this flash flood warning at Jun 3, 2008, 2:43 AM CDT for Buffalo County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 2:43 AM CDT (07:43 UTC)
Expired
Jun 3, 2008, 8:45 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Buffalo County, NE

The radar

The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 030745
FFWGID
NEC019-031345-
/O.NEW.KGID.FF.W.0028.080603T0743Z-080603T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
243 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF KEARNEY.

* UNTIL 845 AM CDT

* AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA. UP TO 2 
  INCHES OF RAIN HAVE FALLEN IN THE PAST HOUR. THE WILL CAUSE RAPID 
  RISES IN CREEKS...STREAMS...AND RIVERS...AND CAN FLOOD ROADWAYS 
  VERY QUICKLY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAVENNA...
  POOLE AND PLEASANTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4091 9941 4105 9887 4104 9872 4069 9873
      4066 9893 4065 9920 4066 9923 4066 9929
      4067 9931 4067 9941 4080 9942
TIME...MOT...LOC 0743Z 180DEG 0KT 4089 9893

$$

HEINLEIN
2 follow-up statements
000 
WGUS73 KGID 031054
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
548 AM CDT TUE JUN 3 2008

NEC019-031345-
/O.CON.KGID.FF.W.0028.000000T0000Z-080603T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO NE-
548 AM CDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
BUFFALO COUNTY...

AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR PRECIPITATION 
ESTIMATES CONTINUE TO INDICATE THE LIKELIHOOD OF CONTINUED FLASH 
FLOODING. STORM TOTAL PRECIPITATION OVERNIGHT TOPPED ONE AND A HALF 
INCHES IN SOME AREAS AND RUNOFF CAN CONTINUE TO PRODUCE FLASH FLOODING 
AS THE SOIL IS SATURATED FROM RECENT RAINFALL.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANTON.

CREEKS AND STREAMS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CHERRY CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4091 9941 4097 9919 4098 9883 4102 9872
      4082 9873 4084 9886 4079 9908 4074 9912
      4068 9923 4067 9927 4067 9941 4080 9942
TIME...MOT...LOC 1048Z 180DEG 0KT 4089 9893

$$

HEINLEIN
000 
WGUS73 KGID 031339
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
839 AM CDT TUE JUN 3 2008

NEC019-031349-
/O.EXP.KGID.FF.W.0028.000000T0000Z-080603T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO NE-
839 AM CDT TUE JUN 3 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT FOR BUFFALO
COUNTY...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL FLOODING
IS EXPECTED AT THIS TIME.

LAT...LON 4091 9941 4097 9919 4098 9883 4102 9872
      4082 9873 4084 9886 4079 9908 4074 9912
      4068 9923 4067 9927 4067 9941 4080 9942
TIME...MOT...LOC 1339Z 180DEG 0KT 4089 9893

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:04 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 3, 1:04 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
104 AM CDT TUE JUN 3 2008

.AVIATION...06Z KGRI TAF. THE WILL BE A LOW CONFIDENCE FORECAST
FOR CEILINGS FOR THE REST OF THE NIGHT. WIDE FLUCTUATIONS COULD
OCCUR AS THERE IS NOT A SOLID CEILING AT ANY LEVEL THUS FAR. TIMED
CURRENT THUNDERSTORMS TO THE WEST TO ARRIVE AT 08Z. VISIBILITY WILL
ALSO BE DICEY BY THEN. ENDING OF PRECIPITATION WILL ALSO BE TRICKY
AND CONFIDENCE IS LOW FOR THIS AS WELL.

&&

.PREV DISCUSSION... /ISSUED 641 PM CDT MON JUN 2 2008/

AVIATION...00Z TAF. REALLY AWAITING THUNDERSTORM DEVELOPMENT
TONIGHT...WHICH WILL DETERMINE CONDITIONS. AT THIS TIME...EXPECT
STORMS TO INCREASE NEAR OR SHORTLY AFTER SUNSET WITH LOW LEVEL
JET RIDING OVER THE FRONT TO THE SOUTH. INCLUDED A TEMPO GROUP
FOR TSRA LATE IN THE EVENING...AND A CATEGORICAL TSRA FOR 3 TO
4 HOURS OVERNIGHT. WHILE THE TSRA WILL MOVE EAST...MVFR TO IFR
CIGS AND VSBYS ARE LIKELY OVERNIGHT AND THROUGH THE FIRST HALF
OF THE DAY TUESDAY...BEFORE SOME IMPROVEMENT IN CIGS TAKES HOLD.

PREV DISCUSSION... /ISSUED 302 PM CDT MON JUN 2 2008/

SHORT TERM...FOCUS IS ON THE POTENTIAL FOR ANOTHER ROUND OF SEVERE
WEATHER THIS EVENING INTO TONIGHT.  THE FIRST BATCH OF CONVECTION
THIS MORNING WHICH PRODUCED BASEBALL SIZE HAIL HAS SHIFTED EAST INTO
EASTERN KANSAS AND MISSOURI.  AT THIS TIME WE ARE IN THE LULL
BETWEEN ACTIVITY AS STORMS ARE EXPECTED TO REFIRE TO OUR WEST AND
SOUTH LATER THIS AFTERNOON AND EVENING.  THE WARM FRONTAL BOUNDARY
IS ORIENTED ACROSS CENTRAL KANSAS WITH THE SURFACE LOW LOCATED IN
SOUTHEAST COLORADO.  MOISTURE IS PLENTIFUL TONIGHT WITH DPS WELL
INTO THE 60S TO THE LOWER 70S SOUTH...SREF INDICATING MU CAPES ON
THE ORDER OF 2000 TO 3000 J/KG AND BULK EFFECTIVE SHEAR OF 40 TO
50KTS.  THE ATMOSPHERE WILL BE FAVORABLE FOR SUPERCELLS AND IF
MORNING TRENDS ARE ANY INDICATION HAIL THE SIZE OF BASEBALLS OR
SOFTBALLS ARE POSSIBLE...WINDS OF 60 MPH OR GREATER...AND EVEN TORNADOES
ARE A CONCERN IN THE VICINITY OF THE BOUNDARY. PRECIPITABLE WATER
VALUES AGAIN AVERAGE AN INCH TO AN INCH AND A HALF AND HEAVY
RAINFALL IN THE STORMS MAY LEAD TO SOME FLOODING PROBLEMS. HAVE
HELD OFF ON THE FLASH FLOOD WATCH FOR NOW AS MODELS ARE NOT
HANDLING CONVECTION WELL AND ITS STILL DIFFICULT TO PINPOINT THE
BEST LOCATION FOR POPS ATTM MUCH LESS A FFA HEADLINE. IF
CONFIDENCE WERE HIGHER IN POPS...WOULD NOT HAVE A PROBLEM WITH THE
FFA. WILL STILL CONTINUE TO MENTION HEAVY RAIN AND POTENTIAL HYDRO
ISSUES IN THE HWO.

THUNDERSTORMS TONIGHT SHOULD ORGANIZE INTO AN MCS AND CONTINUE
THROUGH THE OVERNIGHT HOURS AIDED BY A 60KT LOWLEVEL JET...WITH THE
MAIN STORM HAZARDS THROUGH THE NIGHT BEING LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINFALL.  WOULD NOT BE SURPRISED TO SEE THE STORMS
LINGER INTO THE MORNING TUESDAY FOR A FEW HOURS...SIMILAR TO THE
STORMS EARLIER TODAY.

THE FRONTAL BOUNDARY PUSHES TO OUR SOUTH BY MIDDAY TUESDAY AND WE
SHOULD SEE A PERIOD OF DRY WEATHER.  THIS DRY WEATHER LOOKS TO BE
RELATIVELY SHORTLIVED WITH THE DEVELOPMENT OF HIGH PLAINS CONVECTION
ORGANIZING TO OUR WEST TUESDAY EVENING AND APPROACHING OUR WESTERN
CWA TUESDAY NIGHT.  CONVECTION WILL BE DEPENDENT UPON WHAT HAPPENS
TONIGHT...BUT ALL IN ALL IT LOOKS ACTIVE FOR THUNDERSTORMS AND
SEVERE WEATHER.

LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERN WILL
BE THUNDERSTORMS.

WITH AN UPPER LOW DIGGING IN THE WEST THERE WILL BE SOUTHWEST FLOW
THAT SHOULD BE ACTIVE AS IT SENDS OUT WAVES ACROSS THE AREA
WEDNESDAY AND WEDNESDAY NIGHT. A SURFACE LOW PRESSURE SYSTEM SETS UP
JUST TO THE SOUTH WITH THE WARM FRONT THROUGH THE FORECAST AREA AND
A TRIPLE POINT IN NORTH CENTRAL KANSAS. CAPE VALUES OF 2000 TO 4000
J/KG AND EFFECTIVE BULK SHEAR OF OVER 60 KTS...THIS SHOULD BE A GOOD
SET UP FOR ANOTHER ROUND OF SEVERE WEATHER. THE UPPER LOW WILL SWING
THROUGH THE AREA THURSDAY AND THURSDAY NIGHT WITH THE POTENTIAL FOR
MORE THUNDERSTORMS ACROSS THE AREA.

BY FRIDAY THE UPPER LOW IS MOVING INTO THE GREAT LAKES AND THE
PRECIPITATION SHOULD COME TO AN END. ONCE AGAIN...THIS BREAK IN THE
WEATHER IS SHORT LIVED WITH THE NEXT LOW DEVELOPING IN THE WESTERN
CONUS. A WEAK WAVE SLIDES ACROSS SATURDAY NIGHT WITH A CHANCE FOR
THUNDERSTORMS...BUT A STRONGER WAVE MOVES IN SUNDAY NIGHT WITH THE
SURFACE LOW JUST TO THE SOUTH AND A WARM FRONT DRAPED ACROSS THE
AREA. THIS WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS TO THE AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...HEINLEIN
Hazardous weather outlook, Jun 2, 7:09 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT MON JUN 2 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-031200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE-
NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER-
VALLEY-WEBSTER-YORK-
709 PM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS EVENING AND
OVERNIGHT ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS.
THUNDERSTORMS ARE MOST LIKELY TO DEVELOP AFTER 10 OR 11 PM...AND
CONTINUE OVERNIGHT. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF
GOLF BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAIN
IN EXCESS OF ONE INCH IS ALSO POSSIBLE...THUS CREATING A POTENTIAL
FOR FLASH FLOODING FOR MUCH OF OUR WATER LOGGED REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY INTO TUESDAY NIGHT.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS LOOKS POSSIBLE
WEDNESDAY AFTERNOON TO EVENING ACROSS THE OUTLOOK AREA AS A WARM
FRONT IS SHOWN TO STALL NEAR THE KANSAS...NEBRASKA BORDER. LARGE HAIL
AND DAMAGING WINDS ALONG WITH TORNADOES...SOME STRONG...ALL LOOK
POSSIBLE.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA ON
THURSDAY BUT WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

THERE ARE ALSO THUNDERSTORMS EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED FOR A TIME TONIGHT IN THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 3, 1:31 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
131 AM CDT TUE JUN 3 2008

NEZ046>048-061-062-030700-
BUFFALO-HALL-HOWARD-MERRICK-SHERMAN-
131 AM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHERN HOWARD COUNTY IN CENTRAL NEBRASKA
  SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  SOUTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA
  NORTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLER...OR 19 MILES NORTHWEST OF KEARNEY...
AND MOVING EAST AT 63 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  PLEASANTON BY 140 AM CDT
  POOLE BY 145 AM CDT
  RAVENNA BY 150 AM CDT
  BOELUS BY 155 AM CDT
  CAIRO BY 200 AM CDT

SMALL HAIL AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, Jun 3, 1:34 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT TUE JUN 3 2008

NEZ039-040-030700-
GREELEY-VALLEY-
134 AM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN GREELEY COUNTY IN CENTRAL NEBRASKA
  NORTHERN VALLEY COUNTY IN CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF ORD.

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORD...AND MOVING EAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ORD BY 140 AM CDT

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, Jun 3, 1:47 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
147 AM CDT TUE JUN 3 2008

NEZ046-060-061-030715-
BUFFALO-DAWSON-SHERMAN-
147 AM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EXTREME SOUTHWESTERN SHERMAN COUNTY IN CENTRAL NEBRASKA
  NORTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  EAST CENTRAL DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF MILLER...OR 18 MILES EAST OF
LEXINGTON...AND MOVING EAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  AMHERST BY 200 AM CDT
  PLEASANTON BY 215 AM CDT

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.

HEINLEIN
Special weather statement, Jun 3, 2:11 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
211 AM CDT TUE JUN 3 2008

NEZ047-048-061>063-030745-
BUFFALO-HALL-HAMILTON-HOWARD-MERRICK-
211 AM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA
  SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF GRAND ISLAND.
  WEST CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POOLE...OR 16 MILES NORTHEAST OF KEARNEY...
AND MOVING EAST AT 38 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CAIRO BY 235 AM CDT
  ALDA BY 245 AM CDT

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, Jun 3, 2:27 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
227 AM CDT TUE JUN 3 2008

NEZ047-048-061>063-030800-
BUFFALO-HALL-HAMILTON-HOWARD-MERRICK-
227 AM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA
  SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF GRAND ISLAND.
  CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CAIRO...OR 21 MILES WEST OF
GRAND ISLAND...AND MOVING EAST AT 36 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CAIRO BY 240 AM CDT
  ALDA BY 250 AM CDT
  GRAND ISLAND BY 255 AM CDT
  PHILLIPS BY 300 AM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 3, 2:29 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
229 AM CDT TUE JUN 3 2008

NEZ060-061-073-074-030800-
BUFFALO-DAWSON-KEARNEY-PHELPS-
229 AM CDT TUE JUN 3 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF KEARNEY.
  EXTREME SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHWESTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHEASTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA

AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF ELM CREEK...OR 12 MILES NORTH OF
HOLDREGE...AND MOVING EAST AT 28 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ODESSA BY 240 AM CDT
  KEARNEY BY 300 AM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 253 AND 281.

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:57 AM CDTSevere Thunderstorm WarningGIDHall18 min
Jun 3, 3:21 AM CDTAreal Flood AdvisoryGIDHall4 hr
Jun 3, 5:12 AM CDTAreal Flood AdvisoryGIDHall4 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.